MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryoablation procedure, a system notice was received indicating that the safety system detected a high level of refrigerant flow and stopped the injection.It was determined that the system notice was received due to a broken mks valve.A field service visit was scheduled for a later date.The case was aborted and the patient was under general anesthesia.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Event summary: the patient data files confirmed system notices received indicating that the safety system detected a high level of refrigerant flow and stopped the injection (50029) at applications two and three.A second system notice was received indicating that the safety system detected a high level of refrigerant flow and stopped the injection (50030) at applications one, four, five, six, seven and eight for catheter 2af284 / 94669-45 on the date of event.Bin files also showed at least nine applications were performed with this catheter.Console 5m0142 was serviced.The mks valve was found open.The mks was replaced and issue was resolved.The reported issue does not indicate console¿s manufacturing related defect.In conclusion, the reported issue has been confirmed by field service engineering.Console 5m0142 failed the inspection due to a defective mks proportional valve.The product issue reported ( system notices 50029 <(>&<)> 50030) are not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key6560643
Report Number3002648230-2017-00220
Device Sequence Number867447
Product Code LPB
UDI-Device Identifier00643169352476
UDI-Public00643169352476
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by Manufacturer06/07/2017
06/07/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date07/03/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;